MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HBS REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HBS REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6801925
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that false positive vitros anti-hbs (ahbs) results were obtained from fifteen (15) different patient samples and discordant false positive, higher than expected quality control results were obtained when using vitros ahbs reagent lot 5070 on a vitros 3600 immunodiagnostic system.An assignable cause of the event could not be determined.Based on historical qc results, a vitros ahbs lot 5070 performance issue is not a likely contributor leading up to the event.Additionally, there is also no indication of any instrument malfunction and unexpected instrument performance is not a likely contributor to the event.However, as diagnostic within run precision testing was not performed on the instrument when requested, an instrument issue cannot be completely ruled out as contributing to the event.The most likely cause of the event is an unknown issue isolated to one vitros ahbs lot 5070 reagent pack in use at the time of the event.The vitros ahbs reagent pack that produced the discordant results was processed on more than one instrument at the customer site and all negative results processed were discordant.Continual tracking and trending of complaints has not identified any signals that would indicate a potential systematic issue with vitros ahbs reagent lot 5070.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report false positive vitros anti-hbs (ahbs) results were obtained from fifteen (15) different patient samples and discordant false positive, higher than expected quality control results were obtained when using vitros ahbs reagent lot 5070 on a vitros 3600 immunodiagnostic system.Patient 1, result of 86.8 miu/ml (positive) vs expected results of 1.18 miu/ml (negative).Patient 2, result of 63.2 miu/ml (positive) vs expected results of 0.00 miu/ml (negative).Patient 3, result of 64 miu/ml (positive) vs expected results of 0.14 miu/ml (negative).Patient 4, result of 83.8 miu/ml (positive) vs expected results of 0.01 miu/ml (negative).Patient 5, result of 90.8 miu/ml (positive) vs expected results of 0.00 miu/ml (negative).Patient 6, result of 86.5 miu/ml (positive) vs expected results of 0.00 miu/ml (negative).Patient 7, result of 92.5 miu/ml (positive) vs expected results of 0.00 miu/ml (negative).Patient 8, result of 65.8 miu/ml (positive) vs expected results of 0.00 miu/ml (negative).Patient 9, result of 72.7 miu/ml (positive) vs expected results of 0.00 miu/ml (negative).Patient 10, result of 53.9 miu/ml (positive) vs expected results of 1.58 miu/ml (negative).Patient 11, result of 88 miu/ml (positive) vs expected results of 0.24 miu/ml (negative).Patient 12, result of 89.1 miu/ml (positive) vs expected results of 0.00 miu/ml (negative).Patient 13, result of 98.1 miu/ml (positive) vs expected results of 5.81 miu/ml (borderline).Patient 14, result of 78.9 miu/ml (positive) vs expected results of 0.00 miu/ml (negative).Patient 15, result of 68.9 miu/ml (positive) vs expected results of 0.94 miu/ml (negative).Kangchesi tan qc results of 126.30, 120.40 and 126.10 miu/ml (positive) vs the expected result of <5.00 miu/ml (negative).Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The discordant, false positive vitros ahbs patient sample results were reported from the laboratory.No treatment was initiated, altered, or stopped based on the reported results.The discordant false positive qc fluid results were not reported from the laboratory.Ortho has not been made aware of any allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HBS REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key18149816
Report Number3007111389-2023-00197
Device Sequence Number5671210
Product Code LOM
UDI-Device Identifier10758750001682
UDI-Public10758750001682
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2024
Device Catalogue Number6801925
Device Lot Number5070
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2023
Initial Report FDA Received Date11/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown